Alabama, 2025

Damaging Wind in Alabama, August 21, 2025

August 21, 2025 · NWS TAE · 1 event in 1 county or zone

Scattered thunderstorms developed across the area with one severe storm across rural northern Coffee county.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

Scattered thunderstorms developed across the area with one severe storm across rural northern Coffee county.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Aug 21, 12:33 PM CST, 1 hour 47 minutes earlier.

Area forecast discussion, Aug 21, 12:33 PM CST, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
233 PM EDT Thu Aug 21 2025

...New NEAR TERM, SHORT TERM, LONG TERM, AVIATION, MARINE, FIRE WEATHER, HYDROLOGY...

.NEAR TERM...
(Through Friday)
Issued at 212 PM EDT Thu Aug 21 2025

Since this time yesterday, our low-mid level flow has turned from
northerly to become weak westerly and southwesterly. This has
occurred well to the south of a cold front that is slowly sagging
south through northern Alabama and Georgia. Satellite-derived PW
imagery shows a very moist air mass overspreading the entire region,
with PW values in the 1.9 to 2.2 inch range.

The front will continue to slowly sag southward through Friday
beneath a lengthy 500 mb trough axis extending from NC all the way
back to coastal TX. So there will be plenty of moisture to interact
with a few different sources of lift, i.e. the seabreeze, the upper
trough, and proximity of the sagging cold front across the middle of
AL and GA.

Heavy rain will be a concern on Friday. PW values in excess of 2
inches will drive torrential rainfall rates beneath storm cores.
Weak westerly flow will run parallel to both the seabreeze front
over Florida and the cold front over AL/GA. This will support some
training and backbuilding of slow-moving storms. CAMS guidance
suggests that an isolated spot or two could get 5-6 inches of rain,
within the part of South Georgia bounded by the WPC Slight Risk of
Excessive Rainfall. Nuisance flooding is likely, and isolated flash
flooding is possible.

&&

.SHORT TERM...
(Friday night through Saturday night)
Issued at 212 PM EDT Thu Aug 21 2025

A quasi-stationary front will be situated across the forecast area
at the start of the short term period. This boundary will continue
to be a focus for shower and thunderstorm development over the
marine area Friday night. By Saturday, as the boundary only drops
slightly south, some enhancement of convective coverage of the
land area is expected as some upper level support arrives as a
trough over the Eastern CONUS begins to amplify. Even with this
influence, lower level flow will be quite weak, so storm motions
on Saturday will be quite slow. Thus, the flash flood threat will
continue especially during the afternoon and evening hours.

&&

.LONG TERM...
(Sunday through Wednesday)
Issued at 212 PM EDT Thu Aug 21 2025

By Sunday, the frontal zone will have moved south of the forecast
area and with the larger Eastern CONUS trough amplifying and
spreading eastward, some drier air will begin to filter into the
western part of the region, reducing rain chances there, while
keeping them quite active in the eastern third of the forecast
area. Things will change markedly by Monday as the trough becomes
established, with northwesterly flow in place across the entire
region. As drier air arrives, thunderstorm coverage through
Tuesday is expected to be minimal. Dewpoints will also drop into
the lower 60s for many inland areas, which will keep heat indices
in check.

By Wednesday another frontal boundary stalls across the Southeast,
bringing a return to a more summer-like pattern for the region.

&&

.AVIATION...
(18Z TAFS)
Issued at 212 PM EDT Thu Aug 21 2025

The air mass is very moist and seasonably unstable, and low-mid
level flow has become weakly southwest-west as a cold front sags
southward into northern Alabama and Georgia. Deep, moist convection
is firing off already this afternoon, with greatest concentration so
far near ECP due to the seabreeze front. Storms will expand inland
and affect all terminals during the course of the afternoon and
early evening.

Storms will fade during the first few hours after sunset, as thermal
lift and seabreeze lift ceases.

In the moist air mass, look for MVFR and IFR stratus to develop
overnight, with lifting of the cigs beginning about 2 hours after
sunrise.

&&

.MARINE...
Issued at 212 PM EDT Thu Aug 21 2025

West to southwest winds will prevail through the weekend ahead of a
weak frontal boundary. Scattered to numerous showers and
thunderstorms are expected starting on Friday and lasting through
Sunday. By Monday, a front will pass through the marine area
shifting winds to an offshore direction and providing a drier
airmass with a decrease in the coverage of storms. Outside of
thunderstorms, winds are expected to be around 10 knots or less with
seas of 1 to 2 feet. However, locally higher winds and seas can be
expected near storms.

&&

.FIRE WEATHER...
Issued at 212 PM EDT Thu Aug 21 2025

A cold front will slowly sag south through Alabama and Georgia
through Saturday. It will then continue to slowly push south of the
Florida state line around Sunday, then exit southeast of the region
on Monday. Proximity of the front will support abundant coverage of
showers and thunderstorms through Sunday, with widespread wetting
rain for many districts through Saturday. Through Saturday, the
abundance of clouds and rain-cooled air will support pockets of poor
dispersion during the afternoon hours. After the weekend, a drier
continental air mass will spread in on Monday, then persist next
Tuesday.

&&

.HYDROLOGY...
Issued at 212 PM EDT Thu Aug 21 2025

With a high PW environment and slow storm motion, locally heavy
rainfall leading to flash flooding is expected through the
weekend. Portions of the region are in a slight risk for flash
flooding on Friday and this could potentially be expanded in later
outlooks and even into Saturday. Localized rainfall amounts of 4-6
inches are possible but widespread areal amounts will be less. As
a result, riverine flooding is not a concern. The main threat
through Sunday will be flash flooding.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   75  91  74  88 /  30  80  50  90
Panama City   77  90  76  88 /  30  60  50  80
Dothan        73  89  72  85 /  30  80  50  80
Albany        74  90  72  85 /  40  80  60  80
Valdosta      73  91  73  88 /  40  80  60  90
Cross City    75  90  74  90 /  40  80  60  90
Apalachicola  78  88  77  87 /  20  60  50  80

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Haner
SHORT TERM...Godsey
LONG TERM....Godsey
AVIATION...Haner
MARINE...Godsey
FIRE WEATHER...Haner
HYDROLOGY...Godsey

In the hours before

Special weather statement, Aug 21, 12:36 PM CST, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
236 PM EDT Thu Aug 21 2025

FLZ015-027-115-127-426-211915-
Inland Franklin FL-Coastal Wakulla FL-Southern Liberty FL-
Coastal Franklin FL-Inland Wakulla FL-
236 PM EDT Thu Aug 21 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN WAKULLA...
SOUTHEASTERN LIBERTY AND NORTHEASTERN FRANKLIN COUNTIES THROUGH 315
PM EDT...

At 236 PM EDT, Doppler radar was tracking a strong thunderstorm 13
miles northeast of Carrabelle, moving east at 15 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Sopchoppy, Morgan Place, Medart, Buckhorn, Panacea-Wakulla Airport,
Mcintyre, Creels, Sanborn, Curtis Mill, Tully, Panacea, and Owens
Bridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2981 8495 3009 8487 3018 8439 2998 8433
TIME...MOT...LOC 1836Z 258DEG 12KT 3003 8457

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

IG3
Special weather statement, Aug 21, 12:58 PM CST, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
258 PM EDT Thu Aug 21 2025

FLZ010>013-112-211945-
Coastal Bay FL-Inland Bay FL-Calhoun FL-Jackson FL-Washington FL-
258 PM EDT Thu Aug 21 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN JACKSON...NORTHERN
BAY...WESTERN CALHOUN AND WASHINGTON COUNTIES IN THE PANHANDLE OF
FLORIDA THROUGH 345 PM EDT/245 PM CDT/...

At 257 PM EDT/157 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Vernon to 10 miles
north of Panama City Beach. Movement was east at 25 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Vernon, Marianna, Bradford, Alford, Wausau, Ebro, Moose Pond,
Whitehead Crossroads, Camps Head, Holmes Valley, Millers Ferry,
Bennett, Porter Lake, Orange Hill, Kynesville, Chason, Saunders, Red
Head, Five Points, and Pine Log.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3044 8594 3044 8590 3047 8589 3047 8588
      3050 8586 3051 8587 3051 8588 3052 8588
      3053 8589 3054 8588 3073 8578 3077 8514
      3028 8523 3034 8599
TIME...MOT...LOC 1857Z 257DEG 22KT 3067 8570 3037 8586

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

IG3
Special weather statement, Aug 21, 1:26 PM CST, 54 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
326 PM EDT Thu Aug 21 2025

FLZ017-018-027-028-212000-
Inland Taylor FL-Inland Jefferson FL-Inland Wakulla FL-Leon FL-
326 PM EDT Thu Aug 21 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN WAKULLA...
SOUTHWESTERN JEFFERSON...NORTHWESTERN TAYLOR AND SOUTHEASTERN LEON
COUNTIES THROUGH 400 PM EDT...

At 325 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 17 miles south of Monticello to 11 miles
southwest of Tallahassee State College. Movement was southeast at 15
mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Woodville, Crawfordville, Wakulla, Cody, Goose Pasture, Leon Sinks,
Hells Half Acre, Lake Munson, Wakulla Springs, Hilliardville, Cabbage
Grove, Eight Mile Pond, Vereen, Thomas City, Fanlew, Wacissa, Bethel,
Wacissa Springs, and Natural Bridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3019 8368 3021 8446 3039 8454 3035 8383
      3032 8380 3032 8381 3031 8382 3030 8379
TIME...MOT...LOC 1925Z 294DEG 12KT 3029 8386 3032 8446

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

IG3
Special weather statement, Aug 21, 1:49 PM CST, 31 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
349 PM EDT Thu Aug 21 2025

FLZ010>013-112-212030-
Coastal Bay FL-Inland Bay FL-Calhoun FL-Jackson FL-Washington FL-
349 PM EDT Thu Aug 21 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN JACKSON...
NORTHEASTERN BAY...WESTERN CALHOUN AND SOUTHEASTERN WASHINGTON
COUNTIES IN THE PANHANDLE OF FLORIDA THROUGH 430 PM EDT/330 PM
CDT/...

At 348 PM EDT/248 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 10 miles southwest of
Marianna to near Lynn Haven. Movement was northeast at 15 mph. The
Northwest Florida Beaches International Airport, KECP recently
gusted to about 35 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Panama City, Lynn Haven, Marianna, Alford, Moose Pond, Southport,
Fountain, Singer Road, Blue Spring, College Station, Bayou George,
Camp Flowers, Camps Head, Gainer Spring, Bennett, Youngstown, Star,
Porter Lake, Brannonville, and Majette.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3022 8570 3073 8543 3080 8511 3020 8530
TIME...MOT...LOC 1948Z 227DEG 14KT 3068 8537 3026 8557

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

IG3
Special weather statement, Aug 21, 2:05 PM CST, 15 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
405 PM EDT Thu Aug 21 2025

FLZ017>019-027-028-118-127-212045-
Inland Taylor FL-Coastal Wakulla FL-Coastal Jefferson FL-
Inland Jefferson FL-Madison FL-Inland Wakulla FL-Leon FL-
405 PM EDT Thu Aug 21 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN WAKULLA...
SOUTHWESTERN JEFFERSON...NORTHERN TAYLOR...SOUTHEASTERN LEON AND
SOUTHWESTERN MADISON COUNTIES THROUGH 445 PM EDT...

At 405 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 14 miles north of Perry to Woodville. Movement
was east at 20 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Woodville, Goose Pasture, Hells Half Acre, Lake Bird, Iddo, Fanlew,
Secotan, Boyd, Eridu, Natural Bridge, Cabbage Grove, and Shady Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3017 8393 3018 8395 3017 8396 3017 8416
      3033 8424 3035 8358 3017 8345
TIME...MOT...LOC 2005Z 271DEG 19KT 3031 8367 3027 8421

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

IG3
Special weather statement, Aug 21, 2:09 PM CST, 11 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
309 PM CDT Thu Aug 21 2025

ALZ065-066-212045-
Dale AL-Coffee AL-
309 PM CDT Thu Aug 21 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN DALE AND
NORTHEASTERN COFFEE COUNTIES THROUGH 345 PM CDT...

At 309 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ariton, or 10 miles north of Fort Rucker, moving northeast at 10 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Fort Rucker, Ariton, Java, Chestnut Grove, Greater Salem Church,
Dill, Victoria, Frisco, Eanon, Wilkinstown, Rocky Head, Roeton,
Marley Hill, Clowers Crossroads, Dillard, and Hwy 231 Pea River
Bridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3162 8598 3162 8564 3150 8565 3139 8576
      3161 8600
TIME...MOT...LOC 2009Z 226DEG 9KT 3155 8578

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

IG3

The radar

The Ft Rucker radar (KEOX), 38 km away, was scanning. The volume nearest the first event began at 20:17 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Coffee

When
August 21, 2:20 PM CST
Where
Coffee County, Roeton
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.590, -85.830

A tree was blown down in the Roeton area.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2025Every state in 2025This day in weather historyWarnings in Alabama, August 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1280013.